MAUDE Adverse Event Report: CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH DOBBHOFF 12FR 43IN W STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.Device evaluation comment - the customer stated that the device will not be returned for evaluation because it was discarded.
 
Event or Problem Description
Customer reports: there is a specific problem with the covidien kangaroo nasogastric feeding tubes, namely that when one goes to pull out the stylet that the plastic cap on the stylet will pull off.This will both create a sharp that risks puncturing the operator and makes it very difficult, if not impossible, for the operator to remove the stylet.In the past, i've had to sometimes try to find a hemostat or clamp to grab and pull the stylet out when this happened.When consulted to place an ngt in this patient and demonstrating to the team the difference between a weighted feeding tube and a non-weighted feeding tube sing one of these covidien weighted feeding tubes, i demonstrated how to pull the stylet out and the stylet cap popped off, leaving me unable to pull the stylet out.This is a risk to both operator and patient safety.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) revealed no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.There were no samples received for evaluation therefore the reported condition could not be confirmed.A walk though was done by a multifunctional team to review the manufacturing process.Current process and controls were found to be followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.The most likely root cause is a failure to activate the hydromer, making it difficult to remove the stylet from the feeding tube.A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.The current process is running according to product specifications meeting quality acceptance criteria.We will continue monitoring the process for any adverse trends that require immediate attention.

Brand Name
DOBBHOFF 12FR 43IN W STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15651013
Report Number9612030-2022-03436
Device Sequence Number6036229
Product Code KNT
UDI-Device Identifier10884521518803
UDI-Public10884521518803
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884711253
Device Catalogue Number8884711253
Device Lot Number2127803964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexMale
Patient Weight69 KG